Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Hurt knee after a fall. Stopped stirrups. Why is it getting purple?

Hello, about six months ago I fell in the kitchen where I work and hurt my knee , I couldn t put weight on it for about a month and then once it started to feel better I hit it on the corner of a wall pretty hard and it was swollen and bruised so I then hit it on a drawer the next day. I also ride horses and this particular knee has always hurt if it was in the stirrup for too long. After all the bumps, it started to hurt alot more in the stirrup to the point that I had to stop using stirrups all together. About a month ago, I noticed at large bump on my knee and yesterday it started to bruise and now its getting larger and is very purple with a white spot in the center. Any idea what this could be and how I treat it?
Asked On : Fri, 10 Aug 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response

I have studied your case.

As per your history there is possibility of soft tissue injury in knee.
Most commonly meniscus injury occurs may be associated collateral ligament injury.
If pain persists then you may need to do MRI knee to see for any functional defect.

As per your symptoms you need to do physiotherapy and knee exercises to improve range of motion.
Rest and ice fomentation along with supportive brace will help to reduce swelling and pain.

Small meniscus tear can be managed conservatively with physiotherapy with USG and TENS.
Meniscus injury can be managed by arthroscopic repair.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Answered: Mon, 9 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor